I've been on monophasic Marlissa birth control pills for nearly two years now.
I have never missed a pill.
My period was due Wednesday night, all I had were cramps and a minimal amount of brown blood all day Thursday. It's now mid day Friday, and my period is starting to pick up and be more normal.
I'm not sure why my period came a day later and was so minimal and low. I haven't changed my doseage or prescription, it did change and I've been sexually active this month. The latest I took a pill in my last pack was 20 minutes.
Is there any reason why it's doing this? I know irregular periods on birth control can be a sign of pregnancy which is why I'm fresking out.
Period was irregular and different on birth control?
- 29 May 2015 by Geod
- 29 May 2015
- birth control, period, cramp, marlissa, birth control pills, pill
Added 29 May 2015:
Also it is not like me to have an irregular period. Mine always come on the dot and are incredibly heavy. So mine was a day late and very light which is very odd for me.
No, irregular periods are not a sign of pregnancy. Birth control pills work in 3 different ways. First and foremost, it stops ovulation. If there is no egg released, there can be no baby no matter how much sperm is present. Secondly, it decreases the amount of uterine lining that builds up each month. Our bodies, once we are sexually mature, form a nice bloody plushy soft lining in the uterus or "womb" in case an egg is fertilized, if an egg is not fertilized, which is the case most months, this lining is not needed so it sheds as what we see as our "period" or menstruation, if one is fertilized, it cushions, protects and nourishes an embryo until the placenta forms. Birth control pills reduce this lining so it is not so bloody and plushy to make the uterus a less hospitable place for a fertilized egg (if one would happen to be released that is, which can happen, usually, by missing pill doses but you havent had that issue so it is unlikely that you have released an egg cell)). This reduction in lining is why your periods become lighter when you are taking the Pill. Some women are lucky enough to only get light spotting each month, but this is perfectly normal and nothing to worry over! Last way the Pill protects is by making cervical mucus thicker which makes it harder for sperm to "swim" to meet up with an egg cell so sperm die out before getting very far into the reproductive system of a female.Your period may not have been the usual for you but it is still perfectly normal and nothing to worry about. Every now and then some women on the Pill will even skip a period but if you were to miss two or more in a row, you should have a pregnancy test done. You have had a period so you are obviously NOT pregnant. It is absence of bleeding, not irregularity that can be symptoms of pregnancy.
- Marlissa Information for Consumers
- Marlissa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Marlissa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Nov 2014 • 1 answer
Posted 29 Nov 2014 • 1 answer
Posted 26 May 2015 • 1 answer
Posted 2 Feb 2016 • 0 answers
Posted 3 May 2016 • 0 answers